MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Material Separation (1562); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent did not fully deploy, and balloon detachment occurred.The patient presented with peripheral artery disease (pad).The stenosed target lesion was located in the moderately tortuous and moderately calcified iliac artery.A 7.0x30x75cm express ld iliac / biliary stent was advanced for treatment.However, the stent did not fully deploy when the physician removed the stent delivery system (sds).The balloon of the sds tore about leaving the balloon in the body.The physician then gained access on the other side and was able to remove the balloon from the body with a snare and the procedure was completed.There were no patient complications nor injuries reported and patient fully recovered.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: express-b-i ld, pmtd.7.0x30x75cm, was returned for analysis.A visual examination of the returned device confirmed that the balloon had been subjected to positive pressure.Blood noted inside the balloon is evidence of a device leak.A leak test could not be carried out due to a complete separation of the shaft.No other issues were noted with the balloon.The device was received with stent fully deployed from the delivery system.The deployed stent was not returned for analysis.A visual examination found the tip of the device to be severely damaged.This type of damage is consistent with the device encountering resistance when crossing/advancing the lesion.A visual and tactile examination found the shaft of the device to be completely separated at the proximal balloon sleeve.This type of damage is consistent with excessive tensile force being applied to the device.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16756006
Report Number2124215-2023-15645
Device Sequence Number17001437
Product Code NIO
UDI-Device Identifier08714729579663
UDI-Public08714729579663
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0030638892
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown